Alert archive / Oregon / High Surf Advisories in 2009
High Surf Advisory 1, NWS Medford, OR
NWS Medford, OR issued this high surf advisory at Jan 1, 2009, 4:02 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Jan 1, 2009, 4:00 PM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2009, 4:02 AM PST (12:02 UTC)
- In effect from
- Jan 1, 2009, 4:00 PM PST
- Expired
- Jan 2, 2009, 4:00 AM PST
- In force
- 12 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high surf advisory went out at Jan 1, 2:00 AM PST, 2 hours 2 minutes earlier.
Area forecast discussion, Jan 1, 2:00 AM PST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 200 AM PST THU JAN 1 2009 .DISCUSSION...A STRONG WARM FRONT APPROACHING THE COAST WILL MOVE INLAND THIS MORNING. WINDS ALONG THE COAST WILL BE INCREASING AS SURFACE PRESSURE GRADIENTS TIGHTEN UP. ALSO...WESTERLY FLOW AT 700MB WILL BE ON THE INCREASE ACROSS MUCH OF THE REGION BY THIS AFTERNOON. THE MODELS ARE SHOWING SPEEDS OF 50 TO 70 KTS ACROSS PORTIONS OF KLAMATH AND LAKE COUNTIES. WINDS WILL REMAIN QUITE STRONG INTO TONIGHT AHEAD OF A COLD FRONT. WILL BE ISSUING A WIND ADVISORY FOR KLAMATH AND LAKE COUNTIES FOR THIS AFTERNOON THROUGH TONIGHT. AS FAR AS THE COASTAL WINDS...WILL CONTINUE WITH A HIGH WIND WATCH FOR TONIGHT DUE TO MORE THAN AVERAGE MODEL UNCERTAINTY. THE COLD FRONT MOVES INLAND LATE TONIGHT AND ACROSS THE EAST SIDE EARLY FRIDAY MORNING. SHOWER ACTIVITY WILL DEVELOP OVER THE AREA FRIDAY AS A COLD MOIST AIR MASS SPREADS INLAND. SHOWERS WILL DECREASE FRIDAY NIGHT AS THE UPPER TROUGH MOVES EAST. SATURDAY IS LOOKING PRETTY QUIET WITH THE REGION IN BETWEEN WEATHER SYSTEMS. THE EXTENDED REMAINS UNSETTLED SUNDAY THROUGH MONDAY. BOTH THE GFS AND ECMWF BUILD 500MB HEIGHTS FROM THE SOUTH LATER TUESDAY AND WEDNESDAY SHIFTING THE JET STREAM NORTH OF THE REGION. && .AVIATION...AREAS OF MVFR CONDITIONS WEST OF THE CASCADES AS A WARM FRONT MOVES INLAND. VFR CONDITIONS EXPECTED ELSEWHERE TODAY. COASTAL WINDS WILL BE ON THE INCREASE TODAY AS THE WARM FRONT MOVES INLAND...ALSO INCREASING SOUTHERLY WINDS CASCADES EASTWARD. && .MFR WATCHES/WARNINGS/ADVISORIES... OR...HIGH WIND WATCH FROM THIS AFTERNOON THROUGH LATE TONIGHT FOR ORZ021-ORZ022. WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 4 AM PST FRIDAY FOR ORZ029-ORZ030-ORZ031. CA...NONE. PACIFIC COASTAL WATERS...STORM WARNING FROM 7 PM THIS EVENING TO 4 AM PST FRIDAY FOR PZZ350-PZZ356-PZZ370. GALE WARNING UNTIL 7 PM PST THIS EVENING FOR PZZ350-PZZ356- PZZ370. HAZARDOUS SEAS WARNING UNTIL 4 AM PST SATURDAY FOR PZZ350-PZZ356-PZZ370-PZZ376. SMALL CRAFT ADVISORY FOR WINDS UNTIL 7 PM PST THIS EVENING FOR PZZ376. GALE WARNING FROM 7 PM THIS EVENING TO 4 AM PST FRIDAY FOR PZZ376. RH/MS
Hazardous weather outlook, Jan 1, 2:47 AM PST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 247 AM PST THU JAN 1 2009 ORZ029>031-020000- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 247 AM PST THU JAN 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY WILL BE IN EFFECT BEGINNING 1 PM PST AND CONTINUING THROUGH THE REST OF THURSDAY. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE WIND ADVISORY WILL BE IN EFFECT UNTIL 4 AM PST FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ021-022-020000- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 247 AM PST THU JAN 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WATCH WILL BE IN EFFECT BEGINNING THIS AFTERNOON AND CONTINUING THROUGH LATE TONIGHT. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SUGDEN
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 4:12 PM PST | Gale Watch | MFR | 11 hr | |
| Dec 31, 4:12 PM PST | Small Craft Advisory | MFR | 11 hr | |
| Dec 31, 4:12 PM PST | Storm Watch | MFR | 11 hr | |
| Jan 1, 2:27 AM PST | Wind Advisory | MFR | Klamath, Lake | 29 hr |
| Jan 1, 3:00 AM PST | Gale Warning | MFR | 24 hr | |
| Jan 1, 3:00 AM PST | Small Craft Advisory for Winds | MFR | 16 hr | |
| Jan 1, 3:00 AM PST | Storm Warning | MFR | 24 hr | |
| Jan 1, 9:27 AM PST | High Wind Warning | MFR | Coos, Curry, Douglas | 19 hr |
Nearby
High Surf Advisories in Oregon, 2009Every high surf advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.